| Catalog Number |
VENUM16160 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
07/18/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that approximately forty-seven days post a stent placement, the stent had allegedly migrated from the iliac vein into the patient's inferior vena cava or right atrium under computed tomography examination.It was further reported that an additional procedure was performed to remove the migrated stent.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 01/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical device was not returned for evaluation and no images were provided for review which leads to inconclusive evaluation result.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.A stent size selection table is part of the instructions for use describing the relationship between vessel diameter and unconstrained stent inner diameter.Regarding pta the instructions for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended' and 'post stent expansion with a balloon dilatation catheter is recommended'.Stent migration was found mentioned under potential complications and adverse events.Holding and handling of the system for regular deployment was found sufficiently described.H10: g3 h11: d4 (unique identifier (udi) #), h6 (method) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description